Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Severe Gas
Mar 19, 2004

Hello. HIV poz here. Tcell 490 viral 130....as of two months ago. I just got tested for parasites which came back neg..but I have the most horrible gas..sometimes stomach cramps. This has been on and off for years..but the gas is so bad now. When I say gas..I mean the need to fart. and the smell is so bad. I have had a parasite before and it feels the same.I am currently taking Flagyl for 10 days just to be sure the doc says. Is there anything else that it can be. I am on Kaletra and combivir. Also herpes meds.. Another doc said it might just be the HIV virus..but I dont know anyone else that is this bad. I mean how will I ever get a relationship again if this is perm. :) Please help

Response from Dr. Henry

If there is no evidence for infection (including H pylori disease of stomach) then then the Kaletra may be a contributing factor. If yo need to stay on the Kaletra some people get benefit from simethicone or calcium supplements. If it is an option switching the Kaletra to ritonavir-Lexiva or Reyataz or off PIs altogether (i.e. Sustiva) on a trial basis (depening on your past treatment history/resistance status,etc) can be discussed with your HIV specialist. KH



Previous
increasing bilirubin,enlargedliver,mac,only 3wks of meds
Next
Antiretroviral hepatoxicity

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement